MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL

KARL STORZ SE & CO. KG INNER SHEATH, FOR 27040 SD/SL
Model Number 27040XA
Medical Device Problem Codes Device Reprocessing Problem (1091); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that tip broke inside patient, and a 2nd procedure was carried out to remove.
 
Additional Manufacturer Narrative
Device evaluation: the customer did not return the item 27040xa that was the subject of the complaint to karl storz.The investigation is therefore based solely on the information provided by the customer.According to the customer, the tip of the instrument broke off inside the patient, requiring a second procedure to remove it.Due to the failure to return the rejected item and the very limited information provided by the customer, it is not possible to make a conclusive technical assessment.The analysis is based solely on the information provided by the customer and on known damage mechanisms.The potential causes "mechanical overload, thermal influences due to arcing, or excessive device settings" are plausible scenarios that could lead to the ceramic tip breaking.However, without further data, it remains unclear which of these causes applies in this specific case.This event is filed under internal complaint id (b)(4).

Brand Name
INNER SHEATH, FOR 27040 SD/SL
Common Device Name
INNER SHEATH, FOR 27040 SD/SL
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23303763
Report Number9610617-2025-01819
Device Sequence Number9980726
Product Code HIH
UDI-Device Identifier04048551076521
UDI-Public04048551076521
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040XA
Device Catalogue Number27040XA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown